How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2230
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I am on Lexparo for the last 12 weeks, I was taking 20 mg for

This answer was rated:

I am on Lexparo for the last 12 weeks, I was taking 20 mg for the last months and still i did not see any improvement, I am taking also clonazapem 1 mg at night and 1/4 of 1 mg when needed during the day , When doctor increase my lexparo to 30 mg i got even higher anxiety and i start to have stomach pain, terrible nause and vomitting and diarria. I went to gystro to double chcek what is going on with me. Meantime i spoke with doctor i told her that i dont see much improvement on lexparo. Only my panic attacks got much better but i still have so much anxiety and depression is still there. Mostyly what i have is physical symptoms, like headache, pain all over my body, muscle pains, terrible belching, shacking in the morning , just not beeing myself. I was taking paxil for over 9 years due to panic attacks, but i have never experience anything like that. Doctor wanst me to lower th lexparo to 10 mg (i ma taking that at night) and start in the morning effexor 37.5 and slowly move to effex


The normal daily dose of Lexapro is from 10-20 mg per day and being a SSRI antidepressant it can cause significant gastrointestinal side effects like those you experienced after increasing the dose to 30 mg per day.

Since you are not responding to a SSRI antidepressant Lexapro, a dual acting SNRI antidepressant like Effexor (Venlafaxine) or Cymbalta (Duloxetine) can be indeed useful in your case. Your doctor probably want you to switch over from Lexapro to Effexor which is an effective medicine for all the symptoms you have mentioned.

The starting dose of Effexor is form 37.5 mg per day and your doctor will be following the cross tapering method in which the dose of Lexapro will be decreased gradually while increasing the dose of Effexor ( Dose range from 75 -225 mg per day.)

A SNRI antidepressant is useful for anxiety, depressive symptoms as well as pain symptoms so I agree with your doctor in this.

I hope this helps, please feel free to discuss further if you have any other query.

Kind regards

Customer: replied 3 years ago.

I just have one concern, I lost almost 10 pounds on lexparo and i read that effexor cause the lost weight , I am 118 pound sonly and i am scaried that i will loose more

Hello kinga,

Thanks for your reply.

Weight loss is not very common with Effexor as seen in our clinical practice and in fact we have seen some patients complaining of weight gain too so in my view, you need not to worry much about loosing weight.


Dr. Vikas and other Mental Health Specialists are ready to help you